Observational analysis reveals ocular reactions in patients using thimerosal with tetracyclines, suggesting significant drug interactions.
We examined the reaction to thimerosal which occurred when patients were prescribed tetracyclines simultaneously. Nine patients were identified who had been using a 0.004% thimerosal‐containing contact lens solution for over 6 months. All had developed varying degrees of ocular reaction (red eye, irritation, blepharitis) apparently as a result of taking tetracyclines concurrently. The reaction disappeared upon discontinuance of either the thimerosal or the tetracyclines. The hypothesis that the reaction was due to an interaction between thimerosal and tetracyclines was confirmed in rabbits.
No takes yet. Share an insight, caveat, or question.
CROOK et al. (1983) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: